Alert archive / Massachusetts / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Jun 14, 2008, 3:30 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2008, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 14, 2008, 9:44 PM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA
The radar
The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBOX 141930 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 330 PM EDT SAT JUN 14 2008 ...FLASH FLOODING POSSIBLE OVER THE SLOPES OF THE BERKSHIRES INTO THIS EVENING... .SCATTERED THUNDERSTORMS MAY TRAVERSE THE SAME AREAS IN THE SLOPES OF THE BERKSHIRES THROUGH THE EVENING CAUSING LOCALIZED FLASH FLOODING... CTZ002-MAZ002-008-009-150300- /O.NEW.KBOX.FF.A.0002.080614T1930Z-080615T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... CHESTERFIELD...BLANDFORD 330 PM EDT SAT JUN 14 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...NORTHWESTERN HARTFORD CT. IN WESTERN MASSACHUSETTS... WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. * UNTIL 11 PM EDT THIS EVENING * SCATTERED THUNDERSTORMS HAVE PRODUCED 1 TO 2 INCHES OF RAIN DURING THE AFTERNOON HOURS OVER THE IMMEDIATE SLOPES OF THE BERKSHIRES... ACCORDING TO ESTIMATES FROM DOPPLER RADAR. A NEW BATCH OF NUMEROUS THUNDERSTORMS IS EXPECTED TO APPROACH THE WATCH AREA FROM THE SOUTHWEST EARLY THIS EVENING...BETWEEN 6 PM AND 8 PM. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE AS THESE MOVE THROUGH. THIS HAS THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING ON SMALL STREAMS AND CREEKS...ESPECIALLY IN THOSE AREAS THAT ALREADY RECEIVED HEAVY RAINFALL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FIELD
1 follow-up statement
000 WGUS61 KBOX 150144 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 944 PM EDT SAT JUN 14 2008 CTZ002-MAZ002-008-009-150245- /O.CAN.KBOX.FF.A.0002.000000T0000Z-080615T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... CHESTERFIELD...BLANDFORD 944 PM EDT SAT JUN 14 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS HAS BEEN CANCELED. THUNDERSTORMS ACROSS THE AREA HAVE DISSIPATED WITH JUST SCATTERED SHOWERS REMAINING. $$ NOCERA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jun 14, 10:25 AM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 14, 10:25 AM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1025 AM EDT SAT JUN 14 2008 .SYNOPSIS... AN APPROACHING COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION LATE TODAY INTO EARLY SUNDAY. DRY WEATHER WILL FOLLOW SUNDAY AFTERNOON AND PROBABLY CONTINUE THROUGH MONDAY MORNING. AN UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE NORTHEAST FOR MUCH OF THE NEXT WORK WEEK...BRINGING BOUTS OF SHOWERS/THUNDERSTORMS TO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A LINE OF SHOWERS ASSOCIATED WITH WEAK WARM FRONT HAS DEVELOPED FROM S OF KASH THROUGH EASTERN FRANKLIN AND HAMPSHIRE COUNTIES. A COUPLE OF OTHER SHOWERS HAVE ALSO DEVELOPED S OF THE LINE. APPEARS THAT THESE SHOWERS ARE HEAVY RAINERS...AS MOST OF THE HIGHER REFLECTIVITY VALUES ARE BELOW THE FREEZING LEVEL. ALSO...WITH LIGHT STEERING WINDS ALOFT...EXPECT ANY PRECIP TO DUMP IN A FEW SPOTS. SO...EXPECT SOME BRIEF HEAVY RAINS THROUGH EARLY AFTERNOON PRIOR TO ARRIVAL OF PRECIP FROM CENTRAL AND WESTERN NEW YORK DURING THE REMAINDER OF THE AFTERNOON. WILL NEED TO BE MINDFUL OF LOCALIZED FLOODING IF ANY OF THESE SHOWERS SITS OVER AN AREA TOO LONG. TEMPS ARE RUNNING A BIT COOLER THAN FORECAST ESPECIALLY OVER WESTERN AREAS WHERE THERE ARE MORE CLOUDS. DEWPOINTS HAVE BEEN INCREASING TO THE LOWER 60S ON THE SOUTH COAST...WHICH WAS EXPECTED...BUT REMAINING IN THE MID-UPPER 50S FROM ABOUT THE MASS PIKE NORTHWARD. AS WARM FRONT WORKS THROUGH...SHOULD SEE DEWPOINTS INCREASE ACROSS NORTHERN AREAS AS WELL. HAVE ALREADY UPDATED ZONES AND GRIDS ALONG WITH AFM AND PFM TO REFLECT THE DEVELOPING SHOWERS AND TEMP/DP UPDATES FOR THE NEXT FEW HOURS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... TONIGHT... AS WEAK WAVE OF LOW PRES DEVELOPS ON THE FRONT LOW LEVEL FLOW BECOMES SOUTHEAST...WHICH WILL PROMOTE COOL/STABLE MARINE LAYER TO ADVECT INLAND. THIS WILL LIMIT INSTABILITY ACROSS RI AND EASTERN MA. FARTHER WEST...GREATER LIFT AND INSTABILITY OCCURS OVER WESTERN PORTIONS OF CT/MA AND SW. THUS...BULK OF SHOWER AND ACTIVITY SHOULD OCCUR OVER WESTERN PORTIONS WITH CONVECTION WEAKENING AS IT MOVES EASTWARD. SUNDAY... WEAK SHORT WAVE TROF AND ASSOCIATED COLD FRONT MOVE OFFSHORE YIELDING ANTICYCLONIC FLOW IN THE MID LEVELS. THIS SHOULD BRING AN END TO ANY LINGERING SHOWERS BY MIDDAY. THE MORE DIFFICULT QUESTION WILL BE HOW LONG WILL CLOUDS LINGER. WEAK LOW PRES ALONG THE DEPARTING FRONT APPEARS TO YIELD WEAK ONSHORE FLOW ACROSS THE REGION...WHICH WILL LIKELY KEEP LOW CLOUDS ACROSS RI AND EASTERN MA FOR SOME TIME. BUT GIVEN THE MID LEVEL ANTICYCLONIC FLOW COMBINED WITH HIGH JUNE SUN ANGLE...LOW LEVEL MOISTURE MAY LIFT INTO A SCT-BKN STRATO-CU DECK. SO BREAKS OF SUNSHINE ARE POSSIBLE AS THE AFTERNOON PROGRESSES. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... IT LOOKS AS THOUGH WE WILL BE IN BETWEEN LOW PRESSURE SYSTEMS SUNDAY NIGHT. GENERALLY FAIR WEATHER IS EXPECTED BUT THERE COULD BE A FAIR AMOUNT OF CLOUDS AROUND EARLY ON ALONG WITH A FEW AREAS OF FOG. A LARGE UPPER LEVEL VORTEX WILL DIG THROUGH THE GREAT LAKES MONDAY. THIS WILL HELP TO PUSH A COLD FRONT EASTWARD INTO NEW YORK STATE. WEAK LOW PRESSURE MAY DEVELOP ALONG THIS FRONT OVER THE MID ATLANTIC STATES. SCATTERED...IF NOT NUMEROUS...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG AND IN ADVANCE OF THE FRONT AND PUSH INTO A GOOD PORTION OF SNE BY LATE IN THE AFTERNOON. THE AMOUNT OF INSTABILITY AND WIND SHEAR PRESENT WILL DETERMINE THE LEVEL OF RISK FOR STRONG/SEVERE THUNDERSTORMS. HOWEVER...NOT TO CONFIDENT ON ANYTHING WIDESPREAD AT THIS TIME SINCE CLOUD COVER MAY BE AN ISSUE. OTHERWISE...EXPECT INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS LATE IN THE AFTERNOON MONDAY AND ESPECIALLY MONDAY NIGHT. FROM TUESDAY ONWARD...AN UNSETTLED PATTERN LOOKS TO RESULT DUE TO THE SLOW MOVING UPPER LEVEL VORTEX. THIS WILL LIKELY MEAN PERIODS OF SHOWERS AND LOTS OF CLOUDS...ALONG WITH LOWER THAN NORMAL TEMPERATURES TUESDAY AND WEDNESDAY. THEREAFTER...THE MODELS DIVERGE WITH RESPECT THE MOVEMENT OF THE UPPER LOW. THE ECMWF WANTS TO RELEASE THIS FEATURE A LOT QUICKER THAN THE GFS/GFS ENS. EVEN STILL...CYCLONIC FLOW WILL LIKELY RESULT WHICH WILL STILL LIKELY MEAN A FEW SHOWERS...CLOUDY PERIODS...AND COOLER THAN NORMAL TEMPS RIGHT THROUGH THE END OF THE WEEK. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... TODAY... MAINLY VFR WITH SCT-BKN CU DEVELOPING ESPECIALLY IN THE INTERIOR. SCT SHOWERS/TSTMS MAY MOVE INTO THE CT VALLEY LATE IN THE DAY WITH CONDITIONS POSSIBLY LOWERING TO MVFR AT BDL/BAF. TONIGHT... VFR/MVFR IN SCT SHOWERS/TSTMS BAF/BDL WITH MVFR/IFR PVD/BOS/HYA/ACK IN LOW CLOUDS AND FOG. SUNDAY... VFR EXCEPT IFR IN LOW CLOUDS AND FOG ACROSS BOS/PVD/HYA AND ACK. ALTHOUGH IFR CONDITIONS SHOULD LIFT TO MVFR DURING THE AFTERNOON. OUTLOOK...SUNDAY NIGHT THOUGH WEDNESDAY... PATCHY FOG/MIST POSSIBLE SUNDAY NIGHT...OTHERWISE VFR LOOKS MOST LIKELY. ON MONDAY...COLD FRONT WILL APPROACH FROM THE WEST. THEREFORE...AND INCREASED CHANCE OF MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS APPEARS POSSIBLE MONDAY AFTERNOON AND NIGHT. MVFR CONDS POSSIBLE TUE AND WED UNDERNEATH UPPER LOW. && .MARINE... TODAY... ANOTHER DAY OF FINE BOATING WEATHER WITH LIGHT WEST WINDS BECOMING SOUTHEAST BY MIDDAY. SEAS 1-3 FT ACROSS THE OCEAN WATERS WITH NEAR FLAT CONDITIONS NEAR SHORE. TONIGHT... SCATTERED SHOWERS WITH ISOLATED TSTMS POSSIBLE. LIGHT WINDS AND FAIRLY FLAT SEAS CONTINUE. VSBY MAY LOWER 1-3 NM IN AREAS OF FOG. SUNDAY... WEAK COLD FRONT MOVES OFFSHORE. HOWEVER...SCATTERED SHOWERS AND FOG MAY LINGER THROUGH THE MORNING ACROSS THE EASTERN MA WATERS. WINDS REMAIN LIGHT BEHIND THE FRONT. FAIRLY FLAT SEAS CONTINUE. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SMALL CRAFT WINDS AND SEAS POSSIBLE...MAINLY ON OUTER WATERS MONDAY NIGHT INTO TUESDAY IN ASSOCIATION WITH COLD FRONT. HOWEVER...THE MODELS MAY BE OVERDONE ON WINDS AND SEAS. OVERALL...A RELATIVELY TRANQUIL MONDAY THROUGH WEDNESDAY PERIOD IS EXPECTED IN THE WIND AND WAVE DEPARTMENT. HOWEVER...BOATING WEATHER WILL PROBABLY BE LESS THAN IDEAL WITH SHOWERS/TSTMS AROUND A GOOD PORTION OF THE TIME...ESPECIALLY MONDAY EVENING ONWARD. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/EKSTER NEAR TERM...NOCERA/EVT SHORT TERM...NOCERA LONG TERM...EKSTER AVIATION...NOCERA/EKSTER MARINE...NOCERA/EKSTER
Hazardous weather outlook, Jun 14, 4:11 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 411 AM EDT SAT JUN 14 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-150815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 411 AM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON...MAINLY ACROSS WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. THERE IS A LOW PROBABILITY OF AN ISOLATED SEVERE STORM OR TWO. THE MAIN THREAT WOULD BE STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A ROUND OF THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON INTO TUESDAY. THERE IS THE POTENTIAL FOR SOME SEVERE WEATHER OVER THIS TIME BUT THIS WILL DEPEND ON TIMING AND THE LEVEL OF INSTABILITY WHICH REMAINS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-150815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 411 AM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A COUPLE OF THUNDERSTORMS MAY OCCUR OVER THE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF A FEW THUNDERSTORMS SUNDAY MORNING. THERE IS ANOTHER CHANCE OF A ROUND OF THUNDERSTORMS MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 14, 12:58 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1258 PM EDT SAT JUN 14 2008 MAZ002-003-008>011-141745- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 1258 PM EDT SAT JUN 14 2008 AT 1248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH ALONG A LINE EXTENDING FROM NEAR HAWLEY... CUMMINGTON...WORTHINGTON...CHESTER AND BLANDFORD...MOVING EAST AT 14 MPH. THUNDERSTORMS WILL BE NEAR... WILLIAMSBURG AND MONTGOMERY BY 110 PM EDT... WHATELY AND WESTFIELD BY 120 PM EDT... MONTAGUE AND SUNDERLAND BY 130 PM EDT... AND MONTAGUE AND HOLYOKE BY 140 PM EDT. THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WHICH MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. EVT
Special weather statement, Jun 14, 1:50 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 150 PM EDT SAT JUN 14 2008 CTZ002-003-MAZ002-003-008>011-141845- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 150 PM EDT SAT JUN 14 2008 AT 150 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS IN THE SLOPES OF THE BERKSHIRES... MAINLY IN BERSKSHIRE...SOUTHERN FRANKLIN...HAMPSHIRE...AND WESTERN HAMPDEN COUNTIES. WHILE INDIVIDUAL STORMS WERE MOVING TO THE EAST AND SOUTHEAST AT 15 MPH...ADDITIONAL STORMS CONTINUED TO REGENERATE AND MOVE INTO THESE SAME AREAS. THUS...LOCALIZED PONDING OF WATER ON ROADWAYS WILL BE OCCURRING. HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND EVEN SOME SMALL HAIL WILL OCCUR WITH THESE STORMS THROUGH THE AFTERNOON HOURS. STAY TUNED TO LATER STATEMENTS OR POSSIBLE ISSUANCES OF FLOOD WATCHES WARNINGS OR ADVISORIES. FIELD
Special weather statement, Jun 14, 1:51 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 151 PM EDT SAT JUN 14 2008 CTZ002-003-MAZ002-003-008>011-141845- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 150 PM EDT SAT JUN 14 2008 AT 150 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS IN THE SLOPES OF THE BERKSHIRES... MAINLY IN BERKSHIRE...SOUTHERN FRANKLIN...HAMPSHIRE...AND WESTERN HAMPDEN COUNTIES. WHILE INDIVIDUAL STORMS WERE MOVING TO THE EAST AND SOUTHEAST AT 15 MPH...ADDITIONAL STORMS CONTINUED TO REGENERATE AND MOVE INTO THESE SAME AREAS. THUS...LOCALIZED PONDING OF WATER ON ROADWAYS WILL BE OCCURRING. HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND EVEN SOME SMALL HAIL WILL OCCUR WITH THESE STORMS THROUGH THE AFTERNOON HOURS. STAY TUNED TO LATER STATEMENTS OR POSSIBLE ISSUANCES OF FLOOD WATCHES WARNINGS OR ADVISORIES. FIELD
Special weather statement, Jun 14, 2:45 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 245 PM EDT SAT JUN 14 2008 CTZ002-141945- HARTFORD CT- 245 PM EDT SAT JUN 14 2008 AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VERY STRONG THUNDERSTORM WITH HAIL...TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...AND GUSTY WINDS... JUST NORTH OF TORRINGTON...MOVING EAST AT 11 MPH. IF THE STORM CONTINUES ON ITS PRESENT COURSE...IT WILL BE NEAR CANTON BY 330 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. ANYONE OUTDOORS SHOULD SEEK SHELTER INDOORS AT THIS TIME DUE TO THE FREQUENT LIGHTNING STRIKES WITH THIS STORM. FIELD
Special weather statement, Jun 14, 3:18 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 318 PM EDT SAT JUN 14 2008 CTZ002>004-142000- HARTFORD CT-TOLLAND CT-WINDHAM CT- 318 PM EDT SAT JUN 14 2008 AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER BOLTON...OR ABOUT 3 MILES SOUTHEAST OF VERNON...MOVING EAST AT 10 MPH. FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL ALSO ACCOMPANY THIS STORM. THE THUNDERSTORM WILL BE NEAR...ANDOVER BY 340 PM EDT...COVENTRY AND COLUMBIA BY 400 PM EDT. FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:51 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 42 min |
| Jun 14, 4:09 PM EDT | Severe Thunderstorm Warning | BOX | 51 min |
Nearby
Flash Flood Watches in Massachusetts, 2008Flash Flood Watches in Connecticut, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.